Liver enzymes elevated? Not sure if it's the mtx or something else, any advice, pls

Twice I've had elevated liver enzymes, liver biopsy done, twice, no answers as to why, it's a concern because my rheumy, and my GI don't have any answers either, so I get stuck with nausea, leads to vomiting, which then leads to diarrhea, then loss of appetite, loss of weight, and still no answers, I am also on Enbrel, only on 5th injection, what is next, I'm almost to the point of just giving up, any advice as what to do or questions to ask, next appt. is with a new GI..

Thank you

Michelle

4 Replies

oldestnewest
  • I would want to know: 1, Is it the medication? 2. Is it due to anything else? 3. Can anything be done about it? 4. Does it matter? 5. Do I need to stop the medication when it happens? 6. What alternatives are there?

  • Good list!

  • Your liver enzymes are always up..so high you needed a liver biopsy?. Mine have been very high a,few times and went back to normal . I was on arava , a ra drug . Have you been told you have fatty liver..I been on enbril and so far so good with my liver..and I stay away from alcohol and Tylenol products. I definitely would get a,second oponion..just curious if your enzymes are always high. I was told if my liver enzymes got high I'd have to switch meds again..maybe to iv ra med. Just a thought for you to think about from my experience. Good luck

  • I had to stop taking MTX as it gave me the liver of an alcoholic (and I don't drink alcohol). I have also used Enbrel for a couple of years until it stopped working and I had a flare up. Enbrel did not effect my liver enzymes, but MTX definitely did. Ask to change MTX for something else. I cannot tolerate several of the DMARDS that the rheumatologist wants me to take as a secondary drug so I just have the one Biologic - at the moment Rituximab and it is working fine at the moment.

You may also like...